Flood, Delaware
- When
- September 2, 9:30 AM EST to 12:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
14 feet. Flood stage is 10 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
The Beaver Kill at Cooks Falls exceeded flood stage briefly cresting at 10.14 feet. Flood stage is 10 feet. This was due to a low pressure system which moved through central Pennsylvania. 2 to 4 inches of rain fell causing the rapid rise in river level.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 2, 3:10 AM EST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 410 AM EDT TUE SEP 2 2003 A WAVE OF LOW PRESSURE IS MOVING THROUGH CENTRAL PA WITH A LARGE AREA OF MODERATE TO HEAVY RAIN NORTH AND EAST OF THIS WAVE. MOST OF CENTRAL/SRN ZONES RECEIVED 2 TO 4 INCHES OF RAIN YESTERDAY...WITH 0.5 TO 1 INCH OVER NRN ZONES. EVEN WITH ALL THAT RAIN THE RIVERS/STREAMS ARENT RESPONDING MUCH...EVEN THE FLASHIER ONES... THANKS TO A RECENT DRY SPELL. THE BACK EDGE OF THE STEADIER RAIN IS CURRENTLY APPROACHING WRN ZONES...AND THE STEADY RAIN WILL COME TO AN END THIS MORNING FROM NW TO SE. THIS AFTERNOON THERE WILL BE A CONTINUED CHANCE OF LIGHT RAIN OVER SE ZONES AS WEAK SHORTWAVE ENERGY MOVES THROUGH...BUT THE NRN TWO-THIRDS OF THE AREA SHOULD REMAIN DRY. EXTREME NRN ZONES MAY SEE A BIT OF SUN THIS AFTERNOON...BUT ABUNDANT LOW LEVEL MOISTURE WILL KEEP SKIES CLOUDY ELSEWHERE. TONIGHT..WEAK LOW LEVEL WARM ADVECTION ALONG WITH SHORTWAVE ENERGY MOVING THROUGH THE MID-ATLANTIC REGION COULD GENERATE A LITTLE LIGHT RAIN OVER CENTRAL/SRN ZONES. WILL GO WITH CHC POPS OVER CENTRAL/SRN ZONES AND KEEP NRN ZONES DRY. WEDNESDAY..THE REMNANTS OF T.S. GRACE WILL BE MOVING INTO THE AREA DURING THE AFTERNOON AHEAD OF A COLD FRONT. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAIN...WHICH WILL BE FALLING ON ALREADY SATURATED SOIL...SO THE FLOOD THREAT WILL BE HIGHER. EXTENDED (WED NIGHT..MON)..A COLD FRONT WILL MOVE THROUGH ON THURSDAY...REPLACING THE TROPICAL AIR WITH COOLER...DRIER AIR. IT LOOKS LIKE WE WILL SEE A NICE WEEKEND WITH DRY WEATHER CONTINUING INTO EARLY NEXT WEEK. WORK ZONES OUT. ZONES SOON. .BGM...NONE. VAN AUSDALL
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 425 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF T.S. GRACE WILL MOVE THROUGH WEDNESDAY AFTERNOON INTO THURSDAY...BRINGING ANOTHER CHANCE OF HEAVY RAIN. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371962.